| Model Number |
REL46 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: r el46, serial/lot #: (b)(4), ubd: 04-may-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant iis bifurcated stent graft was implanted during an endovascular procedure for the treatment of a 60mm abdominal aortic a neurysm. it was reported during the index procedure that the graft was placed within 2mm of the lowest renal artery.When ballooning post stent graft placement within the proximal portion of the graft, two reliant balloons ruptured upon inflation.A non-mdt balloon was then used and this balloon also ruptured.An angiography showed the presence of a type ia endoleak with incomplete expansion of the graft to the wall on the right lateral aspect of the aorta.10 endoanchors were used to treat the type ia endoleak but the endoleak persisted. as per the physician the cause of the type ia endoleak was due to the patients own anatomy.The physician questioned if the balloon rupturing could be attributed to the graft not expanding to the wall to seal or was there possibly unseen calcium. no additional clinical sequalae was provided and the patient will be monitored.
Additional Manufacturer Narrative
Product analysis conclusion: the reported balloon burst and sub-optimal stent expansion could not be confirmed on the films provided.The endoleak was confirmed; however, the cause and type of the endoleak could not be determined.Lack of pre-implant ct¿s did not provide opportunity for more in depth analysis of the patient¿s anatomy and lack of complete post-implant ct¿s did not allow for a thorough evaluation of the stent graft in-vivo configuration.Procedural angiograms showing attempts to inflate the balloons were not received for thorough analysis of the event.Post-implant angiograms including endoleak interrogation could allow for a more comprehensive determinations of the endoleak source/cause.It is possible that the presence of thrombus in the aortic neck may have been a factor in the occurrence of the reported endoleak.Analysis of the returned images did not reveal any obvious out of specification stent graft integrity issues.B5; additional information received : it was confirmed that there were no difficulties in placing the balloons or deploying the bifurcate stent graft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.